Can Metformin do this?

Liisamrie
By Liisamrie Latest Reply 2014-03-24 17:35:20 -0500
Started 2014-03-22 22:36:36 -0500

Hi everyone, I hope someone can shed some light on this. My Dr put me on Metformin because A1C was 6.5 and now I am tired beyond belief. Is that normal with that drug? I think I am going to stop taking it. The tiredness is awful! Been taking it 7 days and it kept getting worse!


8 replies

MrsCDogg
MrsCDogg 2014-03-24 16:05:50 -0500 Report

That was a side effect for me when taking metformin. Your doctor put you on metformin because you had an a1c of 6.5? That sounds like a good a1c to me.

Liisamrie
Liisamrie 2014-03-24 17:35:20 -0500 Report

I think he did because my A1C had never been that high before. And I was so extremely tired. He did not send me to the classes most go to. Said just to cut carbs and exercise. Which I was already doing and it wasn't improving so maybe that's why.

Liisamrie
Liisamrie 2014-03-23 11:33:16 -0500 Report

Thanks for that info! I am going to call my dr and address this outrageous sleepiness. It's more like foggy headed ness and overpowering need to sleep. I don't have sleep apnea so no clue. I need to find a proper eating plan because my plan right now is no carbs. (The bad kind)
Thank you all for the responses :)

elwojcik65
elwojcik65 2014-03-23 10:02:10 -0500 Report

I have been on Met since Dec. '13 when I was diagnosed. I have not had any note-worthy side effects. I don't sleep much so being tired is a normal for me! Some people on hear say constipation or diarrhea can be side effects. I have always had both issues occasionally anyway so now I'm not sure if it's from the Met or not. My Dr. also did not give me much info at first. I had to ask her to prescribe a meter because she told me I did not need to check BG. That was the best thing I bought. I check 2x a day. Stay on this site and read as much as possible. This is where I have learned the most and the people on here are super helpful.

Liisamrie
Liisamrie 2014-03-23 06:58:49 -0500 Report

Thanks! I was just diagnosed a month ago but have had rising blood sugars for awhile. My dr did not give me any real info. Asked him what I should eat and he said it didn't really matter long as I kept calories down. Said if I lost about 20 lbs it would likely fix itself. ?? I had been trying to eat very low carb. But I work a lot and haven't gotten much exercise in so maybe that's an issue. I am thinking if changing doctors because I don't feel I'm getting any real direction from him. Just trying to figure it out on my own. I would think the met would make me less tired! Thx for the advice!

jayabee52
jayabee52 2014-03-23 04:12:53 -0500 Report

Howdy Liisamrie
When I was on Met, I didn't experience any negative side effects. However each person is different in how they react to food, drink and medications so what you are experiencing with the Met is probably real, not imagined.

Contact your Dr ane let him know of your experience with Met and that you want a lower dose or try the Extended form of the Met or a different medication to take. There are a lot to choose from. Or you could go to insulin injections as well.

So how long have you had your T2D? And had you been previously managing your T2D through your meal planning and exercise before being put on pills?

God's best to you and yours

James Baker

Trudie Ann
Trudie Ann 2014-03-23 00:17:18 -0500 Report

Have you let your doctor know how it seems to be effecting you. I have been on metformin for years now, and I do know, it, like any medicine effects every one different. There are other diabetic meds. but metformin is the one doctors go to first. I suggest that you call your doctor and talk to him so he can see what to do about this.

Next Discussion: no fresh foods »